Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Oct 6, 2021, 4:52 AM CDT for Okaloosa County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 4:52 AM CDT (09:52 UTC)
- Expired
- Oct 6, 2021, 5:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 59 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
781
WWUS84 KMOB 060952
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
452 AM CDT Wed Oct 6 2021
FLZ205-206-061030-
Okaloosa Inland FL-Okaloosa Coastal FL-
452 AM CDT Wed Oct 6 2021
...Strong thunderstorms will impact portions of southern Okaloosa
County through 530 AM CDT...
At 452 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles southwest of
Crestview to 5 miles southwest of Destin. Movement was northeast at
20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8651 3040 8652 3043 8656 3043 8659
3046 8660 3040 8659 3039 8652 3040 8665
3040 8662 3041 8665 3069 8671 3089 8639
3045 8639 3044 8642 3040 8642 3040 8639
3038 8640
TIME...MOT...LOC 0952Z 243DEG 17KT 3065 8663 3034 8657
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Oct 6, 4:33 AM CDT, 19 minutes earlier.
Area forecast discussion, Oct 6, 4:33 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
433 AM CDT Wed Oct 6 2021
...Continued Heavy Rainfall Threat through Late Wednesday...
.NEAR TERM UPDATE /Now Through Thursday/...Bands of very heavy rain
continue to move north over portions of south central Alabama and
the Florida Panhandle early this morning where weak low level
convergence remains in place. Showers and storms will continue to
develop over these areas through Wednesday morning before gradually
shifting east mid-morning. Many areas across south central Alabama
and the northwest Florida panhandle have already accumulated
widespread 4 to 8 inches of rainfall, with localized amounts in
excess of 10 inches especially near Pensacola, FL and Brewton, AL.
Any additional rainfall in these areas could quickly lead to
significant flash flooding. Areas of patchy dense fog also remain
possible early this morning especially over inland portions of the
area. Lows tonight will be in the mid 60s over western portions of
the area while eastern areas reach into the mid to upper 60s.
A vertically stacked upper low currently resides over the Lower
Mississippi Valley. This low will begin to slowly lift north
throughout the day Wednesday which will cause heights to increase
slightly (about 4 dam) over the area. At the surface, an inverted
trough lingers just to the west of the local area as a weak low
pressure develops along the boundary and over the offshore waters.
Southerly flow ahead of the boundary continues to funnel in deep
layer moisture especially over portions of south central Alabama and
the northwest Florida panhandle where precipitable water values
remain around 1.6 to 1.8 inches. Another round of scattered to
numerous showers is therefore expected to develop once again
throughout the day Wednesday generally along and east of I-65 and
over the Florida panhandle. By Wednesday afternoon, the inverted
trough will retrograde slightly west causing convection to spread
inland and west over portions of southwest Alabama, but should be
more scattered to locally numerous in coverage due to precipitable
water values being slightly lower in the range from 1.2 to 1.4
inches. Regardless, heavy rainfall and flash flooding will continue
to be the main concerns on Wednesday given how saturated the ground
already is. Storms will be capable of producing a couple of inches
of rain in a very short period of time and with the mean flow
remaining parallel to the boundary, these efficient rainmakers will
repeatedly moves over the same locations, which will only exacerbate
the ongoing flooding. The FLASH FLOOD WATCH remains in effect
through Wednesday night.
The upper low continues to lift north into the Ohio Valley on
Thursday as an upper level ridge begins to build into the central
CONUS. A rather sharp moisture gradient will be in place across the
area as the surface boundary remains draped across the region.
Portions of southeast Mississippi and southwest Alabama will likely
see precipitable water values in the 1 to 1.2 inch range while our
far eastern zones and the FL panhandle continue to see values around
1.6 to 1.8 inches. CAMs indicate another round of scattered to
numerous showers and storms mainly over the Florida panhandle
Thursday morning and afternoon. Meanwhile, our western zones remain
much drier with only isolated to scattered coverages.
Highs will be in the low 80s on Wednesday due to the increased rain
chances and cloud cover, but will gradually increase into the lower
to mid 80s on Thursday as rain chances start to decrease. /14
&&
.SHORT TERM /Thursday night Through Friday night/...An upper trof
over the eastern states shifts slowly eastward during the period
an an upper ridge over the Plains likewise advances slowly
eastward. A weak frontal boundary will be located from the mouth
of the Mississippi River to near coastal Alabama and nearly into
central Alabama. This weak feature either dissipates or shifts
eastward, but regardless a light northerly surface flow develops
over the area Thursday night which prevails through Friday night.
Drier air with precipitable water values near 1.0-1.2 inches will
have been already flowing into the western half of the area by
the beginning of the period, and gradually spreads into the
remainder of the area through Friday. Have continued with slight
chance to chance pops Thursday night along and east of I-65, with
dry conditions further to the west. Similar pops continue for
Friday then dry conditions prevail areawide for Friday night. Lows
Thursday night range from the lower to mid 60s along/west of I-65
to upper 60s/near 70 east of I-65. Lows Friday night range from
the lower 60s well inland to the mid/upper 60s at the coast. Highs
on Thursday will be in the lower to mid 80s. A low risk of rip
currents is expected through the period. /29
&&
.EXTENDED TERM /Saturday Through Tuesday/...The upcoming weekend
looks to be quiet and dry as an upper-level ridge builds over the
area. This dry pattern is short-lived, however, as an upper-level
trough, with an associated surface boundary, begins to push into the
area by Monday. With flow turning southerly to southwesterly out
ahead of the boundary, the chance of isolated to scattered
showers and thunderstorms returns on Monday. Drier air may try to
filter into the northern communities of our CWA on Tuesday,
depending on the progression of the boundary. For now, kept chance
PoPs for the southern half of the area on Tuesday, gradually
decreasing to slight chance in the northern half. Temperatures
look to remain constant throughout the period, with highs
generally in the mid 80s and lows in the mid to upper 60s, with
low 70s along the coast. /96
&&
.MARINE...
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through this evening for ALZ053>060-262-264-
266.
FL...Flash Flood Watch through this evening for FLZ201>206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Oct 5, 11:53 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1153 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLASH FLOOD 1 S BOYKIN 31.17N 86.87W
10/05/2021 ESCAMBIA AL BROADCAST MEDIA
PUBLIC REPORT THAT PART OF COUNTY ROAD 69 OR
DAMASCUS ROAD WAS IMPASSABLE DUE TO
SIGNIFICANT FLASH FLOODING. RELAYED VIA
SOCIAL MEDIA BY BROADCAST MEDIA.
&&
21/CLLSpecial weather statement, Oct 6, 2:23 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
223 AM CDT Wed Oct 6 2021
FLZ205-206-060815-
Okaloosa Inland FL-Okaloosa Coastal FL-
223 AM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southwestern
Okaloosa County through 315 AM CDT...
At 223 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Wright, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Ocean City and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3042 8674 3066 8668 3064 8650 3046 8659
3045 8659 3046 8660 3044 8660 3043 8661
3042 8661
TIME...MOT...LOC 0723Z 190DEG 7KT 3048 8664
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Oct 6, 4:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
452 AM CDT Wed Oct 6 2021
FLZ205-206-061030-
Okaloosa Inland FL-Okaloosa Coastal FL-
452 AM CDT Wed Oct 6 2021
...Strong thunderstorms will impact portions of southern Okaloosa
County through 530 AM CDT...
At 452 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles southwest of
Crestview to 5 miles southwest of Destin. Movement was northeast at
20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8651 3040 8652 3043 8656 3043 8659
3046 8660 3040 8659 3039 8652 3040 8665
3040 8662 3041 8665 3069 8671 3089 8639
3045 8639 3044 8642 3040 8642 3040 8639
3038 8640
TIME...MOT...LOC 0952Z 243DEG 17KT 3065 8663 3034 8657
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:04 PM CDT | Special Weather Statement | MOB | Covington | 41 min |
| Oct 5, 8:41 PM CDT | River Flood Warning | MOB | Escambia | 37 hr |
| Oct 5, 8:46 PM CDT | River Flood Warning | MOB | Escambia | 12 hr |
| Oct 5, 8:53 PM CDT | River Flood Warning | MOB | Escambia | 6 days |
| Oct 5, 11:01 PM CDT | Areal Flood Warning | MOB | Conecuh, Escambia | 12 hr |
| Oct 5, 11:31 PM CDT | Areal Flood Advisory | MOB | Butler, Covington, Crenshaw, Escambia | 4 hr |
| Oct 6, 12:59 AM CDT | Areal Flood Warning | MOB | Conecuh, Covington, Escambia | 6 hr |
| Oct 6, 2:45 AM CDT | Special Marine Warning | MOB | 90 min | |
| Oct 6, 4:45 AM CDT | Special Marine Warning | MOB | 45 min | |
| Oct 6, 10:00 AM CDT | River Flood Warning | MOB | Covington, Escambia | 46 hr |
| Oct 6, 11:01 AM CDT | Areal Flood Warning | MOB | Conecuh, Escambia | 6 hr |
| Oct 6, 12:21 PM CDT | River Flood Warning | MOB | Covington, Escambia | 17 hr |
| Oct 6, 4:57 PM CDT | Areal Flood Warning | MOB | Conecuh, Escambia | 12 hr |
| Oct 6, 12:12 AM CDT | Areal Flood Advisory | MOB | Okaloosa | 4 hr |
| Oct 6, 1:21 AM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| Oct 6, 2:23 AM CDT | Special Weather Statement | MOB | Okaloosa | 52 min |
| Oct 6, 3:00 AM CDT | Flash Flood Warning | MOB | Okaloosa | 6 hr |
| Oct 6, 3:46 AM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 6 hr |
| Oct 6, 4:31 AM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 6 hr |
| Oct 6, 5:19 AM CDT | Flash Flood Warning | MOB | Okaloosa | 6 hr |
| Oct 6, 6:19 AM CDT | Dense Fog Advisory | MOB | George, Greene, Perry, Stone, Wayne | 3 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.